Article Text

PDF

Hepatic lesions in patients treated with synthetic anabolic steriods.
  1. E C Sweeney,
  2. D J Evans

    Abstract

    Hepatic abnormalities are described in three patients who received synthetic anabolic steroids. A child with Franconi's anaemia was treated for four years and at necropsy the liver showed generalized hyperplasia, hyperplastic nodules, and a benign hepatoma. Two adults received only three months' therapy with synthetic androgens; in one there was generalized hepatic hyperplasia and in the other widespread nodular hyperplasia. It is suggested that anabolic steroids may induce tumours through intermediate hyperplastic lesions, a sequence similar to that seen during tumour induction by carcinogens in experimental animals.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.